Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Instabilities of a thermo-mechano-chemical system


Author: Xanthippi Markenscoff
Journal: Quart. Appl. Math. 59 (2001), 471-477
MSC: Primary 35B35; Secondary 35B40, 35Q72, 35R25
DOI: https://doi.org/10.1090/qam/1848529
MathSciNet review: MR1848529
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Hadamard instability analysis of the partial differential equations governing a coupled thermo-mechano-chemical system predicts instability of the spinoidal decomposition type as well as instability of the ``negative creep'' type.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Cahn and John E. Hilliard, Free energy of a nonuniform system. I. Interfacial free energy, J. Chemical Phys. 28, 258-267 (1958)
  • [2] J. C. M. Li, Negative creep and mechanochemical spinoidal in amorphous metals, Materials Science and Engineering 98, 465-468 (1988)
  • [3] E. Girt, P. Tomic, I. Gazdic, and T. Mihac, The relaxation of $ Cu_{60}Zr_{40}$ metallic glass under tensile stress, J. Phys. F. 13, 747-751 (1983)
  • [4] P. T. Vianco, Creep and structural relaxation of amorphous metals, Ph.D. Thesis, University of Rochester, Rochester, NY, 1986
  • [5] R. M. Bowen, Toward a thermodynamics and mechanics of mixtures, Arch. Rational Mech. Anal. 24 (1967), no. 5, 370–403. MR 1553491, https://doi.org/10.1007/BF00253154
  • [6] F. C. Larché and J. W. Cahn, The interactions of composition and stress in crystalline solids, Acta Metall. 33, 331-357 (1985)
  • [7] I. Mueller, Thermodynamics, Pitman, London, 1985
  • [8] Xanthippi Markenscoff, Diffusion induced instability, Quart. Appl. Math. 59 (2001), no. 1, 147–151. MR 1811099, https://doi.org/10.1090/qam/1811099

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35B35, 35B40, 35Q72, 35R25

Retrieve articles in all journals with MSC: 35B35, 35B40, 35Q72, 35R25


Additional Information

DOI: https://doi.org/10.1090/qam/1848529
Article copyright: © Copyright 2001 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website